Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Antidepressants / SSRIs for flushing

  1. #1
    Junior Member
    Join Date
    Jan 2019
    Posts
    27
    Country: Great Britain

    Default Antidepressants / SSRIs for flushing

    Hey everyone,

    For those of us whoíve found SSRIs / SNRs helpful for controlling their flushing, how long did it take for these drugs to start working? Also, do they tend to help with background redness?

    Thanks!
    Last edited by Brooks; 23rd January 2019 at 11:38 PM.

  2. #2
    Senior Member
    Join Date
    Aug 2016
    Posts
    251
    Country: UK

    Default

    It takes about 2/3 months. It doesnít stop a flush completely but in my case it helps with the burning and the flush is less severe.

    Background redness, Iím afraid not, Iíve been left with spider veins on my cheeks and around my nose, which will have to be addressed with laser.

    Good luck.

  3. #3
    Member
    Join Date
    Dec 2005
    Posts
    71

    Default

    Quote Originally Posted by Countrygirl View Post
    It takes about 2/3 months. It doesnít stop a flush completely but in my case it helps with the burning and the flush is less severe.

    Background redness, Iím afraid not, Iíve been left with spider veins on my cheeks and around my nose, which will have to be addressed with laser.

    Good luck.
    Which one did you take? I tried Amitriptyline 20mg in 2015 for 6 weeks. It took 5 weeks before it helped at reducing flushing and tingling pain. In the 6th week because of side effects, mainly extreme sleepiness I had to stop taking it.

  4. #4
    Senior Member
    Join Date
    Aug 2016
    Posts
    251
    Country: UK

    Default

    Citalopram, makes me sleep like a baby, I take it at night. I had side effects for the first couple of weeks, dizzy spells, nausea, but I persisted and it really helps.

    The only negative thing is weight gain. Iíve put on a stone in weight.

  5. #5
    Senior Member
    Join Date
    May 2017
    Location
    USA
    Posts
    149
    Country: United States

    Default

    I found improvement within a few weeks with Effexor XR. It is not a silver bullet since heat is still an issue but I would say I got a 75% improvement with flushing. My body felt weird for the first week or two (dizzy, nausea) as my body adjusted. I took Effexor years ago before rosacea and I will just say it is not a cakewalk to come off of it. Otherwise it is very helpful for me.

  6. #6
    Senior Member
    Join Date
    Jul 2018
    Posts
    137

    Default

    Quote Originally Posted by sg321 View Post
    I found improvement within a few weeks with Effexor XR. It is not a silver bullet since heat is still an issue but I would say I got a 75% improvement with flushing. My body felt weird for the first week or two (dizzy, nausea) as my body adjusted. I took Effexor years ago before rosacea and I will just say it is not a cakewalk to come off of it. Otherwise it is very helpful for me.
    Iím curious whether you also experienced increased flushing at the beginning with Effexor? I tried to take it and had intense flushing after I took it several times at a very low dose. I stopped because of that but I wonder now if I stick with it if it would level out.

  7. #7
    Senior Member
    Join Date
    May 2017
    Location
    USA
    Posts
    149
    Country: United States

    Default

    Quote Originally Posted by Chai View Post
    Iím curious whether you also experienced increased flushing at the beginning with Effexor? I tried to take it and had intense flushing after I took it several times at a very low dose. I stopped because of that but I wonder now if I stick with it if it would level out.
    Hi Chai-

    I did not experience increased flushing with Effexor, I just remember feeling crummy for a few weeks. I had read some reviews of the drug (on non rosacea forums) where people said they felt like their body temperature was higher on the drug. I asked my doc about this because I thought I might be feeling this as well. I was also confused since the drug is supposed to help with hot flashes. My doc said the drug can act as a temperature regulator and that those effects should subside in a few weeks. Turns out it did. But, we are all different.

    Good luck. I hope you find relief.

  8. #8
    Junior Member
    Join Date
    Jan 2018
    Posts
    16
    Country: UK

    Default

    Looking through old posts on the forum, it seems Mirtazapine and Citalopram have had the most success.
    It's hard to decide which is safer of these two. I have both but have not started taking either yet, reading more about them to decide the safest/ most effect one to use.

  9. #9
    Senior Member
    Join Date
    Jul 2015
    Posts
    218
    Country: United States

    Default

    I've got a drawer full of citalopram in my kitchen I'll never use.. at the time I was 215 lbs but that was before my run in with the law. After that I lost a ton of weight not going out (cutting out alcohol, fast food, etc) and now I'm down to 160-165 lbs (I'm 6'1). No amount of weight loss or diet changes fixes my rosacea/red face/seb derm though. I don't want to get back on the citalopram because I don't want the weight back. I pop a few propranolols if I have something really important going on at work, but that doesn't really do crap either except make my eyes heavy/tired feeling. I get to train a bunch of people in a month and stand up and do a presentation. Joy. I can't wait. I think people enjoy seeing me squirm and getting me to do things that make me go even deeper red.

    I don't think I'd ever do it, but I often think about ways in which I'd kill myself. If I weren't such a coward and my parents weren't around anymore I might already be dead. So glad I'm 31 and have so much more of this ****ty life left to live. I've already been dealing with this crap since I turned 27. No one else in my family has this, not my parents, grandparents, aunts, uncles, brother. I'm a male, and got this crap in my late 20s. I also had no skin issues up until 27. Lucky me.
    Last edited by aafdup; 20th February 2019 at 09:58 PM.

  10. #10
    Member
    Join Date
    Nov 2018
    Posts
    30
    Country: UK

    Default

    Does anyone know if this type of medication works for flushing straight away, or if it takes a while?

    I know the anti-depressant effect takes a few weeks to kick in, but is it the same for the flush suppressing?


    Similarly, if you miss a dose, do you find the flushing comes back for the day?

Similar Threads

  1. If SSRIs caused you to break out...
    By Chai in forum Prescription medications
    Replies: 3
    Last Post: 8th July 2018, 02:36 PM
  2. Why do antidepressants help with flushing and blushing?
    By AUsefulObsession in forum Prescription medications
    Replies: 25
    Last Post: 23rd March 2015, 03:43 PM
  3. antidepressants
    By Mary in forum Prescription medications
    Replies: 27
    Last Post: 8th November 2013, 06:00 AM
  4. Rosacea, antidepressants and sweating
    By buratino29 in forum News, research articles and current affairs
    Replies: 0
    Last Post: 22nd April 2013, 04:13 PM
  5. Laser and antidepressants
    By rutson in forum Intense pulsed light and laser
    Replies: 7
    Last Post: 16th December 2011, 10:05 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •